Alert archive / Massachusetts / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 31, NWS Boston/Norton, MA

June 20, 2006Bristol County, Massachusetts

NWS Boston/Norton, MA issued this severe thunderstorm warning at Jun 20, 2006, 9:15 PM EDT for Bristol County, Massachusetts. It was in force for 30 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 20, 2006, 9:15 PM EDT (01:15 UTC)
Expired
Jun 20, 2006, 9:45 PM EDT
In force
30 min
Issued by
NWS Boston/Norton, MA
Area
Counties, with a storm outline in the text

County Bristol County, MA

What was reported inside it

TimeReportWhereRemark
Jun 20, 9:30 PM EDTHAIL 0.75Attleborough, MA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Chatham, MA (KCHH), launched 00:00Z, 1.3 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Chatham, MA at 00:00Z on 2006-06-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 369 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Chatham, MA at 00:00Z on 2006-06-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 52 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
369 J/kg
Mixed-layer CIN
-141 J/kg
Mixed-layer LCL
904 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
52 m²/s²
0-3 km storm-relative helicity
66 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KBOX 210116
SVRBOX
MAC005-210145-
/O.NEW.KBOX.SV.W.0031.060621T0115Z-060621T0145Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
915 PM EDT TUE JUN 20 2006

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTH CENTRAL BRISTOL COUNTY IN SOUTHEAST MASSACHUSETTS
  THIS INCLUDES THE CITIES OF...TAUNTON...NORTH ATTLEBOROUGH...
  ATTLEBOROUGH

* UNTIL 945 PM EDT

* AT 914 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME TO NICKEL SIZE
  HAIL. THIS STORM WAS LOCATED NEAR ATTLEBOROUGH...AND MOVING EAST
  AT 40 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  NORTON BY 920 PM EDT
  TAUNTON BY 930 PM EDT
  BERKLEY AND RAYNHAM BY 935 PM EDT

LAT...LON 4202 7135 4190 7143 4180 7106 4193 7103

$$

FIELD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 20, 5:19 PM EDT, 3 hours 56 minutes earlier.

Area forecast discussion, Jun 20, 5:19 PM EDT, 3 hours 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
519 PM EDT TUE JUN 20 2006

...SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 8 PM FOR MOST OF THE
REGION EXCEPT PORTIONS OF THE SOUTH COAST, CAPE AND ISLANDS...

.KBOX RADAR...
CONTINUES OUT OF SERVICE INTO THURSDAY IN A SOFTWARE/SYSTEM UPGRADE.
USING ADJACENT OFFICES RADAR TO WARN.
&&

.SHORT TERM /TONIGHT THROUGH WEDNESDAY/...
A SEVERE THUNDERSTORM WATCH REMAINS POSTED UNTIL 8 PM AS THE LATEST
LAPS SOUNDING SHOWS 1000 TO 1500 J/KG OF CAPE ACROSS THE REGION.
RECOVERY HAS OCCURRED ACROSS OUR WESTERN SECTIONS AND SOME ACTIVITY
IS STILL FIRING TO OUR WEST OVER NEW YORK STATE.  SCATTERED SHOWERS
AND THUNDERSTORMS WILL COME TO AN END LATER THIS EVENING AS COLD
FRONT PUSHES OFF THE COAST.  OTHERWISE...LIGHT WINDS TONIGHT WILL
ALLOW FOR AREAS OF PATCHY FOG TO DEVELOP.

A BEAUTIFUL DAY IS ON TAP FOR WEDNESDAY.  MOSTLY SUNNY SKIES AND 850
MB TEMPERATURES BETWEEN +11 AND +13C SHOULD ALLOW FOR HIGHS IN THE
LOWER TO MID 80S.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/...
WRF NOW IN THE NAM SLOT AND HAVE LITTLE CONFIDENCE IN USING IT...
INCLUDING MAX TEMPS BOTH THU AND FRI...QPF LOOKS UNUSUAL AS WELL
SINCE SHADOWING ASSOCIATED WITH THIS MODEL COMES TO THE FORE.

THEREFORE...TIL I GAIN CONFIDENCE...COMBO OF 12Z/20 GFS/ECMWF/UKMET
WERE USED FOR THIS FCST.

SEVERE AND FF POTENT THURSDAY AND FRIDAY...ESPECIALLY AFTERNOONS WITH
LARGE CAPE. WERE A LITTLE CONCERNED ABOUT AFTERNOON CAPPING
THURSDAY. THIS NEED REANALYSIS IN FUTURE SHIFTS.

WEVE ALREADY HAD TWO SEVERE EVENT DAYS THIS WEEK...ANTICIPATING
FRIDAY AS A BIG WET MICROBURST DAY EVOLVING INTO A 2-3 HOUR TRAINING
FF EVENT SOMEWHERE IN CENTRAL-ERN MASS/NRN RI/N CT LATE AFTN.  PWATS
+1 TO +2SD. THAT SUGGESTS POTENTIALLY 3-4 INCH TWO HOUR RAINFALLS.
TODAYS LITTLE 1.5 PWAT OFFERED ISOLATED EXCESSIVE RFALL VCNTY CEF
MIDDAY WITH 1.5 IN OUR OHP MOSAIC AND OBSERVED POOR DRAINAGE
FLOODING EVIDENCE.

THIS WEEKEND...COOLS DOWN BUT PWAT AXIS REMAINS ALIGNNED SE NEW
ENGLAND.  IF WAVES OF LOW PRES...THEN WE HAVE A WATER PROBLEM. IF
NOT...THEN THE HEAVY RAIN SHIFTS S OF OUR AREA.

IN ALL LIKELIHOOD WAA DRIVEN SHOWERS/POSSIBLE TSTMS EITHER LATE SUN
OR MON.

HOW TUE/WED EVOLVE...DONT KNOW FOR SURE BUT ITS A WARM HUMID PATTERN
WITH STRONG 5H RIDGE JUST TO OUR SE. INVERTED TROF/WFRONT LATE SUN-
MON MAY SHIFT NW OF OUR AREA TUE? THEREFORE ITS POSSIBLE RW+ SHIFTS
NW OF OUR AREA BUT THAT IS TO BE DETERMINED.  PLEASE SEE HYDRO...

&&

.AVIATION...
LOCALLY BRIEF VLIFR CONDITIONS THIS EVENING IN THUNDERSTORM
ACTIVITY...OTHERWISE EXPECT VFR CONDITIONS EXCEPT ON NANTUCKET WHERE
LOW CLOUDS AND FOG MAY WAIT FOR THE COLD FRONT LATE TONIGHT TO SCOUR
THEM OUT.

&&

.MARINE...
WNA MODEL HAS BEEN WAY OVERDONE THE PAST FEW DAYS AS WARM SOUTH TO
SOUTHWEST WINDS HAVE HAD TROUBLE MIXING OVER THE OCEAN.
THEREFORE...HAVE LOWERED WNA OUTPUT BY 1 OR 2 FEET.  STILL EXPECT
MARGINAL 5 FOOT SEAS ON OUR SOUTHERN WATERS SO WILL CONTINUE WITH
SCA THROUGH LATE TONIGHT.  SEAS WILL LOWER A BIT THEREAFTER...SO NO
HEADLINES EXPECTED ON WEDNESDAY.

LONG TERM...SCA SEAS AND POSSIBLY WINDS FOR THE S COAST THU AND
POSSIBLY FRIDAY.

FOGGY THU NIGHT THROU EARLY NEXT WEEK S COAST.
&&

.HYDROLOGY...
THE GFS CONTS TO SIGNAL VERY LARGE 7 DAY RAIN TOTALS. THE 12Z GFS
OP RUN MOVED THE 9+ FROM S OF LI NWWD TO THE CATSKILLS AS 10+. IN SNE
WE CONT TO LOOK AT 3PLUS.  CONFIDENCE CONTINUES HIGHER THAN AVG FOR
LARGE RAIN TOTALS IN SNE AND ALL WATER INTEREST SHOULD CONTINUE TO
MONITOR FORECASTS LATE THIS WEEK INTO EARLY NEXT WEEK.  CPC 6-14
DAY CONTS HIGHER THAN NORMAL CONFIDENCE OF WETTER THAN NORMAL...
ESPECIALLY RI/CT/SE MASS.  ESF MAY BE ISSUED LATE THIS WEEK IF
CONFIDENCE INCREASES.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...SMALL CRAFT ADVISORY FOR ANZ254-255 UNTIL 5 AM WEDNESDAY.
&&

SHORT TERM...FRANK
LONG TERM...DRAG
AVIATION...FRANK
MARINE...FRANK/DRAG
HYDROLOGY...DRAG
Hazardous weather outlook, Jun 20, 5:33 PM EDT, 3 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
533 PM EDT TUE JUN 20 2006

ANZ230>237-250-254-255-270-CTZ002>004-MAZ002>024-026-NHZ011-012-015-
RIZ001>008-211030-
BARNSTABLE-BLOCK ISLAND-BLOCK ISLAND SOUND-BOSTON HARBOR-BRISTOL-
BUZZARDS BAY-CAPE COD BAY-CENTRAL MIDDLESEX COUNTY-CHESHIRE-
COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT
40 NM-
COASTAL WATERS FROM NANTUCKET MA TO MARTHAS VINEYARD MA TO BLOCK
ISLAND RI TO MONTAUK NY SOUTHEAST TO 20NM-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-DUKES-EASTERN ESSEX-EASTERN FRANKLIN-EASTERN HAMPDEN-
EASTERN HAMPSHIRE-EASTERN HILLSBOROUGH-EASTERN KENT-EASTERN NORFOLK-
EASTERN PLYMOUTH-HARTFORD-NANTUCKET-NANTUCKET SOUND-NARRAGANSETT BAY-
NEWPORT-NORTHERN BRISTOL-NORTHERN WORCESTER-
NORTHWEST MIDDLESEX COUNTY-NORTHWEST PROVIDENCE-RHODE ISLAND SOUND-
SOUTHEAST MIDDLESEX-SOUTHEAST PROVIDENCE-SOUTHERN BRISTOL-
SOUTHERN PLYMOUTH-SOUTHERN WORCESTER-SUFFOLK-TOLLAND-VINEYARD SOUND-
WASHINGTON-
WATERS FROM MERRIMACK RIVER MA TO WATCH HILL RI FROM 25 TO 40 NM-
WESTERN AND CENTRAL HILLSBOROUGH-WESTERN ESSEX-WESTERN FRANKLIN-
WESTERN HAMPDEN-WESTERN HAMPSHIRE-WESTERN KENT-WESTERN NORFOLK-
WESTERN PLYMOUTH-WINDHAM-
533 PM EDT TUE JUN 20 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN
CONNECTICUT...MOST OF MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE
AND RHODE ISLAND.

.DAY ONE...TODAY AND TONIGHT
SEVERE THUNDERSTORMS ARE LIKELY ACROSS SOUTHERN NEW ENGLAND THIS
AFTERNOON AND EVENING BETWEEN 1 AND 7 PM.  THE SEVERE WEATHER
THREAT COVERS MOST OF THE REGION...EXCEPT FOR THE IMMEDIATE SOUTH
COAST...CAPE AND ISLANDS.

SOME OF THE THUNDERSTORMS THAT DEVELOP WILL LIKELY BECOME SEVERE...
PRODUCING DAMAGING STRAIGHT LINE WIND GUSTS TO 60 MPH AS WELL AS
LARGE HAIL.  THESE THUNDERSTORMS ARE ALSO EXPECTED TO CONTAIN
DANGEROUS CLOUD TO GROUND LIGHTNING.  IN ADDITION...SOME
THUNDERSTORMS MAY PRODUCE TORRENTIAL DOWNPOURS RESULTING IN MINOR
FLOODING IN URBAN AND POOR DRAINAGE AREAS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
A FRONTAL SYSTEM OSCILLATING NORTH AND SOUTH THROUGH THE REGION
THURSDAY THROUGH SATURDAY IS EXPECTED TO BRING AT LEAST TWO PERIODS
OF STRONG THUNDERSTORMS TO THE REGION WITH THE POTENTIAL FOR FLOODING
RAINS...LIGHTNING STRIKES AND STRONG WIND GUSTS.

THURSDAY OR MORE LIKELY FRIDAY WILL PRODUCE ANOTHER ONE OR TWO
AFTERNOONS OF SEVERE WEATHER EVENTS.

FRIDAY LOOKS THE MORE LIKELY FOR AFTERNOON OR EVENING FLASH FLOOD
POTENTIAL.

STORMS THIS EVENING THROUGH FRIDAY AFTERNOON WILL POSSIBLY HAVE AN
ADVERSE IMPACT ON THE MARINE COMMUNITY.

A DENSE FOG ADVISORY MAY BE NEEDED FOR A FEW HOURS FRIDAY OR THIS
WEEKEND ON THE SOUTH COAST.

THE WEEKEND THROUGH MONDAY...WATER INTERESTS SHOULD CONTINUE TO
MONITOR FORECASTS. POTENTIAL EXISTS FOR FURTHER HEAVY RAINS IN THE
COOLER BUT STILL VERY HUMID AIRMASS.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IN PROGRESS FOR SEVERE THUNDERSTORMS.  SPOTTER
ACTIVATION MAY BE NEEDED AGAIN THURSDAY AND FRIDAY FOR SEVERE
STORMS.

FRANK/DRAG

In the hours before

Special weather statement, Jun 20, 7:12 PM EDT, 2 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
712 PM EDT TUE JUN 20 2006

MAZ004-210015-
NORTHERN WORCESTER MA-
712 PM EDT TUE JUN 20 2006

AT 711 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO AT
LEAST 50 MPH AND HAIL 5 MILES WEST OF ATHOL...MOVING EAST AT 30 MPH.

THE THUNDERSTORM WILL BE NEAR...ATHOL BY 720 PM EDT...PHILLIPSTON BY
730 PM EDT...TEMPLETON AND GARDNER BY 740 PM EDT...WESTMINSTER AND
HUBBARDSTON BY 750 PM EDT...PRINCETON AND FITCHBURG BY 800 PM EDT...
LEOMINSTER AND STERLING BY 810 PM EDT.

A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEAST
FRANKLIN COUNTY UNTIL 730 PM.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
TUESDAY EVENING FOR NORTHERN CONNECTICUT AND SOUTHEASTERN
MASSACHUSETTS AND SOUTHERN NEW HAMPSHIRE AND RHODE ISLAND.

THOMPSON
Special weather statement, Jun 20, 7:21 PM EDT, 1 hour 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
721 PM EDT TUE JUN 20 2006

MAZ003-004-010-202345-
EASTERN FRANKLIN MA-EASTERN HAMPSHIRE MA-NORTHERN WORCESTER MA-
721 PM EDT TUE JUN 20 2006

AT 720 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40
MPH AND SMALL HAIL OVER PELHAM...OR ABOUT 7 MILES EAST OF AMHERST...
MOVING EAST AT 30 MPH.

THE THUNDERSTORM WILL BE NEAR...BARRE AND HARDWICK BY 740 PM EDT...
OAKHAM AND 8 MILES SOUTHWEST OF HUBBARDSTON BY 750 PM EDT.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
TUESDAY EVENING FOR NORTHERN CONNECTICUT AND SOUTHEASTERN
MASSACHUSETTS AND SOUTHERN NEW HAMPSHIRE AND RHODE ISLAND.

FIELD
Local storm report, Jun 20, 7:54 PM EDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
754 PM EDT TUE JUN 20 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1215 PM     HAIL             CHICOPEE                42.18N 72.57W
06/20/2006  M0.75 INCH       HAMPDEN            MA   AMATEUR RADIO

            DIME HAIL AT 1215PM. NICKEL AT 1216 PM.

1216 PM     HAIL             CHICOPEE                42.18N 72.57W
06/20/2006  E0.88 INCH       HAMPDEN            MA   AMATEUR RADIO

            REPORTS OF HAIL COVERING THE GROUND.

1234 PM     HAIL             SPRINGFIELD             42.12N 72.54W
06/20/2006  E0.75 INCH       HAMPDEN            MA   AMATEUR RADIO

            DIME SIZED HAIL.

1243 PM     HAIL             SPRINGFIELD             42.12N 72.54W
06/20/2006  E0.88 INCH       HAMPDEN            MA   AMATEUR RADIO

            EXIT 3 INTERSTATE 91

1250 PM     TSTM WND DMG     SPRINGFIELD             42.12N 72.54W
06/20/2006                   HAMPDEN            MA   AMATEUR RADIO

            4 LOCATIONS IN SPRINGFIELD WITH TREES DOWN. PROBABLY WIND
            DAMAGE RELATED.

0250 PM     TSTM WND DMG     WOONSOCKET              42.00N 71.50W
06/20/2006                   PROVIDENCE         RI   AMATEUR RADIO

            6-8 INCH DIAMETER BRANCHES DOWN ON GASCO RD.

0540 PM     TSTM WND DMG     PROVIDENCE              41.82N 71.42W
06/20/2006                   PROVIDENCE         RI   AMATEUR RADIO

            SCAFFOLDING BLOWN DOWN AT STATE CAPITOL BUILDING.

0540 PM     TSTM WND DMG     PROVIDENCE              41.82N 71.42W
06/20/2006                   PROVIDENCE         RI   AMATEUR RADIO

            WIRES DOWN ON PECON ST AND DOUGLAS AVE

0605 PM     TSTM WND DMG     WORTHINGTON             42.42N 72.93W
06/20/2006                   HAMPSHIRE          MA   AMATEUR RADIO

            SEVERAL LARGE LIMBS DOWN ON ROUTE 112

0720 PM     HAIL             CHICOPEE                42.18N 72.57W
06/20/2006  E0.75 INCH       HAMPDEN            MA   AMATEUR RADIO

&&
Special weather statement, Jun 20, 8:11 PM EDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
811 PM EDT TUE JUN 20 2006

CTZ003-004-RIZ001-002-210115-
NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-TOLLAND CT-WINDHAM
CT-
811 PM EDT TUE JUN 20 2006

AT 809 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 4 MILES NORTHWEST OF WILLINGTON...OR ABOUT 6
MILES NORTHWEST OF MANSFIELD...MOVING EAST AT 40 MPH.

THIS THUNDERSTORM WILL CONTAIN DANGEROUS CLOUD TO GROUND
LIGHTNING...AND MAY ALSO PRODUCE WIND GUSTS TO 40 MPH AND SMALL HAIL.

THE THUNDERSTORM WILL BE NEAR...ASHFORD BY 820 PM EDT...EASTFORD AND
POMFRET BY 830 PM EDT...PUTNAM AND KILLINGLY BY 840 PM EDT...FOSTER
AND BURRILLVILLE BY 850 PM EDT...GLOCESTER BY 900 PM EDT...SMITHFIELD
AND NORTH PROVIDENCE BY 910 PM EDT.

THOMPSON
Local storm report, Jun 20, 8:28 PM EDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
828 PM EDT TUE JUN 20 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1215 PM     HAIL             CHICOPEE                42.18N 72.57W
06/20/2006  M0.75 INCH       HAMPDEN            MA   AMATEUR RADIO

            DIME HAIL AT 1215PM. NICKEL AT 1216 PM.

1216 PM     HAIL             CHICOPEE                42.18N 72.57W
06/20/2006  E0.88 INCH       HAMPDEN            MA   AMATEUR RADIO

            REPORTS OF HAIL COVERING THE GROUND.

1234 PM     HAIL             SPRINGFIELD             42.12N 72.54W
06/20/2006  E0.75 INCH       HAMPDEN            MA   AMATEUR RADIO

            DIME SIZED HAIL.

1243 PM     HAIL             SPRINGFIELD             42.12N 72.54W
06/20/2006  E0.88 INCH       HAMPDEN            MA   AMATEUR RADIO

            EXIT 3 INTERSTATE 91

1250 PM     TSTM WND DMG     SPRINGFIELD             42.12N 72.54W
06/20/2006                   HAMPDEN            MA   AMATEUR RADIO

            4 LOCATIONS IN SPRINGFIELD WITH TREES DOWN. PROBABLY WIND
            DAMAGE RELATED.

0250 PM     TSTM WND DMG     WOONSOCKET              42.00N 71.50W
06/20/2006                   PROVIDENCE         RI   AMATEUR RADIO

            6-8 INCH DIAMETER BRANCHES DOWN ON GASCO RD.

0540 PM     TSTM WND DMG     PROVIDENCE              41.82N 71.42W
06/20/2006                   PROVIDENCE         RI   AMATEUR RADIO

            SCAFFOLDING BLOWN DOWN AT STATE CAPITOL BUILDING.

0540 PM     TSTM WND DMG     PROVIDENCE              41.82N 71.42W
06/20/2006                   PROVIDENCE         RI   AMATEUR RADIO

            WIRES DOWN ON PECON ST AND DOUGLAS AVE

0605 PM     TSTM WND DMG     WORTHINGTON             42.42N 72.93W
06/20/2006                   HAMPSHIRE          MA   AMATEUR RADIO

            SEVERAL LARGE LIMBS DOWN ON ROUTE 112

0720 PM     HAIL             CHICOPEE                42.18N 72.57W
06/20/2006  E0.75 INCH       HAMPDEN            MA   AMATEUR RADIO

0815 PM     HAIL             LEICESTER               42.25N 71.90W
06/20/2006  E0.88 INCH       WORCESTER          MA   TRAINED SPOTTER

0815 PM     HAIL             LEICESTER               42.25N 71.90W
06/20/2006  E0.75 INCH       WORCESTER          MA   TRAINED SPOTTER

&&
Special weather statement, Jun 20, 8:46 PM EDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
846 PM EDT TUE JUN 20 2006

MAZ005-013-017-RIZ001-002-210130-
CENTRAL MIDDLESEX MA-NORTHERN BRISTOL MA-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN NORFOLK MA-
846 PM EDT TUE JUN 20 2006

...STRONG THUNDERSTORMS MOVING INTO SOUTHEAST NEW ENGLAND...

AT 845 PM...DOPPLER RADAR INDICATED A BAND OF STRONG THUNDERSTORMS
STRETCHING FROM NEAR HOPKINTON MASSACHUSETTS SOUTHWESTWARD TO
DOUGLAS MASSACHUSETTS AND BURRILLVILLE RHODE ISLAND...AND SOUTHWEST
TO POMFRET AND BROOKLYN IN NORTHEAST CONNECTICUT.

THE STORMS WERE MOVING TO THE EAST AT 35 MPH AND WILL BE AFFECTING
MUCH OF NORFOLK...PROVIDENCE...AND EASTERN WINDHAM COUNTIES
BETWEEN 845 PM AND 930 PM. FREQUENT LIGHTNING...SMALL HAIL...WIND
GUSTS TO 40 MPH...AND TORRENTIAL DOWNPOURS WILL ACCOMPANY THESE
STORMS.

FIELD

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 20, 8:48 PM EDTSpecial Marine WarningBOX51 days
Jun 20, 9:39 PM EDTSpecial Marine WarningBOX61 days
Jun 20, 9:48 PM EDTSpecial Marine WarningBOX61 days

Nearby

Severe Thunderstorm Warnings in Massachusetts, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.